Heavy Rain, Lane
- When
- July 26, 6:00 AM CST to July 27, 6:00 AM CST
- Where
- Lane County, 13.83 mi S of Dighton
- Reported by
- Public
- Coordinates
- 38.280, -100.460
Rainfall of 5.50 inches was observed.
An heavy rain event occurred across parts of Lane county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An heavy rain event occurred across parts of Lane county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 26, 5:14 AM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 614 AM CDT SUN JUL 26 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM CDT SUN JUL 26 2015 A SIMILAR SETUP FOR CONVECTION WILL BE PRESENT FOR THE NEXT COUPLE OF NIGHTS ACROSS WESTERN KANSAS. A GLACE AT THE NUMEROUS CONVECTIVE ALLOWING MODELS AS WELL AS THE GFS SUPPORT GOOD CHANCES FOR HEAVY RAIN AND FREQUENT LIGHTNING/GUSTY OUTFLOW PRODUCING CONVECTIVE CLUSTERS ACROSS WEST CENTRAL AND THE NORTHERN HALF OF THE STATE. THE OVERALL SIGNAL SUGGESTS AS PATTERN SIMILAR TO THE LAST EPISODE, IN WHICH THE CONVECTION BECOME OUTFLOW DOMINANT AFTER JUST A FEW HOURS OF SLOW PROPAGATION. THIS WILL REFLECT IN THE AREAL POPS CERTAINLY AT LEAST FOR TONIGHT. THE OUTFLOW FROM LAST NIGHT'S CONVECTION MAY BE A FACTOR TO CONSIDER LATER TODAY ACROSS THE SOUTH CENTRAL KANSAS COUNTIES, HOWEVER THE SURFACE LOW RESPONSE IN THE MODELS ACROSS THE KS/CO LINE SHOULD TURN SURFACE WINDS SOUTHERLY LATER IN THE DAY. AS THE WARM FRONT LIFTS NORTH AND INSOLATION WARMS UP THE MOIST BOUNDARY LAYER, THE HEAT INDICES WILL GAIN BECOME UNCOMFORTABLE ACROSS MUCH OF THE AREA. AN ADVISORY WILL BE MAINTAINED FOR THIS AFTERNOON FOR SEVERAL CENTRAL KANSAS COUNTIES AND PERHAPS EXPANDED. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 339 AM CDT SUN JUL 26 2015 THERE WILL BE LITTLE EXPECTED OVERALL CHANGE IN THE THERMODYNAMIC PROPERTIES THROUGH ABOUT TUESDAY, BEFORE THE REGION BECOMES INFLUENCED BY THE NEXT PACIFIC SOURCE SURFACE HIGH. EVEN THEN, THE GFS CONTINUES TO ONLY INDICATE BRIEF REDUCTION IN THE LAYER MOISTURE AS THE UPPER HIGH BECOME FLATTENED ACROSS THE SOUTHERN PLAINS INTO HE MISSISSIPPI VALLEY WITH RAPIDLY RETURNING AIR PARCEL TRAJECTORIES FROM THE SOUTHERN PLAINS. DRIER AIR WILL BE IN PLACE TO THE NORTH, WHILE MODEL PWAT'S CONTINUE AROUND 1.5"+ ACROSS MUCH OF THE DODGE CITY WARNING AREA WELL INTO THE END OF THE WEEK AS WEAK BROAD UPPER NORTHWEST FLOW DEVELOPS. THIS SHOULD BE A FAVORABLE SETUP FOR EVENING/OVERNIGHT THUNDERSTORM DEVELOPMENT WITH THE LOW LEVEL JET CYCLE IN THE CENTRAL PLAINS, WHICH THE GFS IS HINTING AT THURSDAY AND FRIDAY NIGHTS. IN THE MEANTIME, THE BAROCLINIC ZONE THAT MOVES THROUGH THE AREA AROUND TUESDAY INTO WEDNESDAY COULD PROVIDE A BETTER FOCUS FOR CONVECTION INDEPENDENT OF TIME OF DAY, PROVIDING A STRONG CONVERGENCE ZONE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 613 AM CDT SUN JUL 26 2015 VFR CONDITIONS WILL PREVAIL TODAY WITH DECREASING HIGH CLOUDS THIS MORNING. WINDS WILL GENERALLY BE FROM A SOUTHELRY DIRECTION AROUND 10 KNOTS INCREASING TO 10-15 KNOTS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 100 72 102 74 / 20 20 10 0 GCK 99 71 101 73 / 40 50 0 10 EHA 99 70 101 72 / 20 30 10 10 LBL 100 72 102 73 / 20 20 0 0 HYS 99 72 102 75 / 30 60 10 0 P28 101 75 102 75 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ030-031-066-081-090. && SHORT TERM...RUSSELL LONG TERM...RUSSELL AVIATION...HOVORKA_42
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 424 AM CDT SUN JUL 26 2015 KSZ030-031-043>046-061>066-074>081-084>090-270930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 424 AM CDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES ARE LIKELY TO EXCEED 105 DEGREES FROM WAKEENEY TO HAYS AND SAINT JOHN TO MEDICINE LODGE THIS AFTERNOON. AN ADDITIONAL ROUND OF HEAVY RAIN, FREQUENT LIGHTNING AND GUSTY WIND PRODUCING THUNDERSTORMS IS EXPECTED LATER TONIGHT INTO THE VERY EARLY MORNING HOURS. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. HEAT INDICES APPROACHING 105 DEGREES WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL KANSAS THIS AFTERNOON. A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE WITH HAIL LARGER THAN THE SIZE OF QUARTERS AND WIND GUSTS ABOVE 60 MPH BEING THE MAIN CONCERN. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDS WEATHER RISK... MONDAY... LIMITED LIGHTNING RISK. EXTREME EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. TUESDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Rainfall of 5.50 inches was observed.
Rainfall of 3.80 inches was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597594, 597595.